MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 2.5MM X 5CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 2.5MM X 5CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number GLX122505
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg (b)(6).The product is available for evaluation and testing; however, it has not been received to date.Additional information will be submitted within 30 days of receipt.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by a healthcare professional, during a mapc coil embolization procedure, 2.5mm x 5cm galaxy g3 xsft (glx122505, l15161) was rerolled several times.However, it unraveled.It was replaced with another coil and the procedure was completed.There was no patient injury reported.The lesion was the collateral circulation coming from the right internal mammary artery.The blood vessels was thin.Adequate flush was not maintained through the devices.No excessive force was applied to the device.A microcatheter (leonis, mova) and an enpower control cable were used.The customer states there is no additional information available.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by a healthcare professional, during a mapc coil embolization procedure, 2.5mm x 5cm galaxy g3 xsft (glx122505, l15161) was rerolled several times.However, it unraveled.It was replaced with another coil and the procedure was completed.There was no patient injury reported.The lesion was the collateral circulation coming from the right internal mammary artery.The blood vessels was thin.Adequate flush was not maintained through the devices.No excessive force was applied to the device.A microcatheter (leonis, mova) and an enpower control cable were used.The customer states there is no additional information available.One non-sterile galaxy g3 xsft 2.5mm x 5cm unit was received inside of a pouch.Only the embolic coil was returned for evaluation.A microscopic inspection was performed, and the embolic coil was found stretched.No other damages were observed.A manufacturing record evaluation was performed for the finished device l15161 number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿coil - unraveled/stretched-during placement¿ was confirmed due to the embolic coil was found stretched.However, the true cause of this condition remains unknown since the device was returned incomplete for evaluation.The condition noted in the embolic coil may have been caused due to excessive use of force in the device, however this cannot be determined conclusively.Neither the analysis nor the mre suggest that the failure reported could be related to the manufacturing process.Coil unraveled is a known potential complication associated with the use of the galaxy g3 coil in the treatment of intracranial aneurysms.Coil unraveling is an indicative of the application of excessive force, possibly in an attempt to overcome resistance.Excessive force applied to a coil through repeated coil deployments or manipulation can increase the possibility of coil damage.The root cause of the event cannot be conclusively determined based on the minimal information available for review.However, it is possible that clinical and procedural factors, including device manipulation / interaction, aneruysm size and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
GALAXY G3 XSFT 2.5MM X 5CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key9402582
Report Number3008114965-2019-01263
Device Sequence Number2525302
Product Code KRD
UDI-Device Identifier10886704077626
UDI-Public10886704077626
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Catalogue NumberGLX122505
Device Lot NumberL15161
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2019
Initial Date Received by Manufacturer 11/14/2019
Supplement Date Received by Manufacturer12/09/2019
Initial Report FDA Received Date12/03/2019
Supplement Report FDA Received Date12/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENPOWER CONTROL CABLE; LEONIS MOVA MICROCATHETER